Alert archive / Indiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 53, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 13, 2018, 5:49 PM EDT for Bartholomew County, Decatur County, Jennings County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 5:49 PM EDT (21:49 UTC)
- Expired
- Jun 13, 2018, 6:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bartholomew County, IN, Decatur County, IN, Jennings County, IN
The radar
The Indianapolis radar (KIND), 80 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
478
WUUS53 KIND 132149
SVRIND
INC005-031-079-132230-
/O.NEW.KIND.SV.W.0053.180613T2149Z-180613T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
549 PM EDT WED JUN 13 2018
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southwestern Decatur County in central Indiana...
Central Bartholomew County in central Indiana...
Northwestern Jennings County in southeastern Indiana...
* Until 630 PM EDT.
* At 548 PM EDT, a severe thunderstorm was located near North Vernon,
or 15 miles northeast of Seymour, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Columbus, North Vernon, Elizabethtown, Jonesville, Azalia, Newbern,
Country Squire Lakes, Grammer and Taylorsville.
This includes Interstate 65 between mile markers 57 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3903 8580 3907 8580 3907 8582 3906 8583
3906 8584 3904 8587 3904 8599 3929 8595
3925 8562 3902 8563
TIME...MOT...LOC 2148Z 284DEG 43KT 3907 8565
HAIL...1.00IN
WIND...60MPH
$$
JJK2 follow-up statements
065
WWUS53 KIND 132214
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
614 PM EDT WED JUN 13 2018
INC031-132222-
/O.CAN.KIND.SV.W.0053.000000T0000Z-180613T2230Z/
Decatur IN-
614 PM EDT WED JUN 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DECATUR COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3903 8580 3907 8580 3907 8582 3906 8583
3906 8584 3904 8587 3904 8599 3919 8592
3917 8569 3913 8569 3913 8562 3902 8563
TIME...MOT...LOC 2212Z 284DEG 43KT 3900 8528
$$
INC005-079-132230-
/O.CON.KIND.SV.W.0053.000000T0000Z-180613T2230Z/
Bartholomew IN-Jennings IN-
614 PM EDT WED JUN 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN BARTHOLOMEW AND NORTHWESTERN JENNINGS COUNTIES...
At 612 PM EDT, a severe thunderstorm was located near Versailles, or
20 miles west of Aurora, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Columbus, North Vernon, Elizabethtown, Jonesville, Azalia, Country
Squire Lakes and Grammer.
This includes Interstate 65 between mile markers 57 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3903 8580 3907 8580 3907 8582 3906 8583
3906 8584 3904 8587 3904 8599 3919 8592
3917 8569 3913 8569 3913 8562 3902 8563
TIME...MOT...LOC 2212Z 284DEG 43KT 3900 8528
HAIL...1.00IN
WIND...60MPH
$$
JJK082
WWUS53 KIND 132222
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
622 PM EDT WED JUN 13 2018
INC005-079-132232-
/O.EXP.KIND.SV.W.0053.000000T0000Z-180613T2230Z/
Bartholomew IN-Jennings IN-
622 PM EDT WED JUN 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARTHOLOMEW AND
NORTHWESTERN JENNINGS COUNTIES WILL EXPIRE AT 630 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3903 8580 3907 8580 3907 8582 3906 8583
3906 8584 3904 8587 3904 8599 3919 8592
3917 8569 3913 8569 3913 8562 3902 8563
TIME...MOT...LOC 2222Z 284DEG 43KT 3898 8518
$$
JJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:50 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 13, 4:50 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 450 PM EDT Wed Jun 13 2018 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 357 PM EDT Wed Jun 13 2018 A frontal system will move out of the area at the beginning of the period and a high pressure system will move in behind it. The high pressure will bring dry and hot conditions for the weekend. Chance of storms are possible again early next week as the ridge weakens. && .NEAR TERM /Rest of Today and Tonight/... Issued at 357 PM EDT Wed Jun 13 2018 The frontal system tracking towards the SE brings with it a line of rain showers, isolated lightning, and gusty winds, as well as slightly cooler temperatures in its wake. It is expected to move out of central Indiana by this evening. Tonight, temperatures are expected to dip down near 60. && .SHORT TERM /Thursday through Friday night/... Issued at 357 PM EDT Wed Jun 13 2018 The high pressure ridge over the area will influence above normal high temps and mostly dry conditions heading towards the weekend. Overnight temps are expected to be in the mid to upper 60s. There is a slight chance of PoPs on Friday near the Illinois boarder but confidence is still low at this point on whether it will reach far enough east to affect our region. && .LONG TERM /Saturday through Wednesday/... Issued at 214 PM EDT Wed Jun 13 2018 The main focus early in this period will be how warm it is going to be this weekend. Mid/upper level ridge over the central Plains/MO Valley region will spread into Indiana and the Lower Ohio Valley which will bring dry weather and very warm temperatures. Given the rainfall many areas received within the last week, have kept with the low 90s rather than venture any higher compared to the Memorial Day weekend when we were relatively dry and made mid 90s. Mid to high confidence for dry, hot weather this weekend. It will be around Sunday/Monday time frame that a shortwave trough will track from an upper low over the Intermountain region through the northern Plains and Upper Great Lakes that will flatten out the ridge and introduce the threat rain/thunderstorms into the forecast late in the forecast period. Will carry a low confidence late in the period at this time. && .AVIATION /Discussion for the 13/21Z TAF Update/... Issued at 448 PM EDT Wed Jun 13 2018 Update... Shifted winds from northwest to west/northwest. No flight category changes. Previous Discussion... Latest satellite and radar imagery shows line of -TSRA along an advancing cold front between KLAF and KHUF/KIND. This line of activity will be moving through central Indiana during the next few hours (by 21Z - 23Z). Looks like there could be some brief MVFR/IFR near the -TSRA, but would expect VFR conditions otherwise, and most likely after the passage of the frontal boundary. VFR expected into tonight and Thursday as high pressure moves into the area. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...KH NEAR TERM...KH SHORT TERM...KH LONG TERM....DM AVIATION...DM/TDUD
In the hours before
Special weather statement, Jun 13, 4:13 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
413 PM EDT WED JUN 13 2018
INZ057-065-132100-
Rush IN-Decatur IN-
413 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RUSH AND NORTHEASTERN
DECATUR COUNTIES UNTIL 500 PM EDT...
At 412 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Glenwood, or 14 miles southwest of Connersville,
moving southeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rushville, Lake Santee, Milroy, Glenwood, Clarksburg, New Salem,
Sandusky and Moscow.
LAT...LON 3938 8551 3956 8559 3968 8531 3967 8530
3942 8530
TIME...MOT...LOC 2012Z 299DEG 49KT 3952 8534
JJKSpecial weather statement, Jun 13, 4:28 PM EDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Indianapolis IN 428 PM EDT WED JUN 13 2018 INZ055-056-064-065-132130- Johnson IN-Decatur IN-Bartholomew IN-Shelby IN- 428 PM EDT WED JUN 13 2018 ...SPECIAL WEATHER STATEMENT... At 428 PM EDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Columbus, moving southeast at 25 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Columbus, Greensburg, Edinburgh, Hope, Flat Rock, Milford, Westport, Geneva, Elizabethtown, Hartsville, Clifford, Letts, Burney, Newbern, Grammer, Marietta and Taylorsville. LAT...LON 3946 8614 3947 8574 3924 8536 3911 8588 TIME...MOT...LOC 2028Z 299DEG 49KT 3936 8584 JJK
Local storm report, Jun 13, 4:34 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
434 PM EDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HEAVY RAIN RUSHVILLE 39.61N 85.44W
06/13/2018 M1.20 INCH RUSH IN PUBLIC
RAIN FELL IN 20 MINUTES.
&&
BHHLocal storm report, Jun 13, 5:28 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
528 PM EDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG 1 E MAYS 39.74N 85.41W
06/13/2018 RUSH IN EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN AS WELL
AS BARN DAMAGE EAST OF COUNTY ROAD 150 EAST
ON COUNTY ROAD 900 NORTH. APPEARS TO BE
STRAIGHT LINE WIND DAMAGE. RELAYED FROM LAW
ENFORCEMENT. TIME IS ESTIMATED FROM RADAR.
&&
BHHSpecial weather statement, Jun 13, 5:29 PM EDT, 20 minutes before
Special Weather Statement National Weather Service Indianapolis IN 529 PM EDT WED JUN 13 2018 INZ064-065-072-132230- Decatur IN-Bartholomew IN-Jennings IN- 529 PM EDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DECATUR...EASTERN BARTHOLOMEW AND NORTHERN JENNINGS COUNTIES UNTIL 630 PM EDT... At 528 PM EDT, Doppler radar was tracking a strong thunderstorm near North Vernon, or 20 miles northeast of Seymour, moving southeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Columbus, Greensburg, North Vernon, Hope, Westport, Elizabethtown, Hartsville, Letts, Burney, Newbern, Butlerville, Grammer and Country Squire Lakes. LAT...LON 3917 8597 3933 8581 3934 8548 3895 8548 TIME...MOT...LOC 2128Z 297DEG 49KT 3908 8555 JJK
Local storm report, Jun 13, 5:32 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
532 PM EDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FLOOD 1 NW GREENSBURG 39.35N 85.49W
06/13/2018 DECATUR IN PUBLIC
ANDERSON STREET IS FLOODED AND IMPASSABLE.
LOCATION COORDINATES ARE APPROXIMATE. REPORT
RECEIVED VIA TWITTER.
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:39 PM EDT | Tornado Warning | IND | Jennings | 36 min |
| Jun 12, 10:09 PM EDT | Flash Flood Warning | IND | Jennings | 3 hr |
| Jun 13, 1:15 AM EDT | Areal Flood Warning | IND | Jennings | 6 hr |
| Jun 13, 2:29 PM EDT | Special Weather Statement | IND | Randolph | 46 min |
| Jun 13, 2:33 PM EDT | Special Weather Statement | IND | Hendricks, Marion | 42 min |
| Jun 13, 3:13 PM EDT | Special Weather Statement | IND | Henry | 32 min |
| Jun 13, 3:21 PM EDT | Special Weather Statement | IND | Johnson, Shelby | 39 min |
| Jun 13, 3:25 PM EDT | Special Weather Statement | IND | Rush | 50 min |
| Jun 13, 3:59 PM EDT | Special Weather Statement | IND | Johnson, Shelby | 46 min |
| Jun 13, 4:13 PM EDT | Special Weather Statement | IND | Rush | 47 min |
| Jun 13, 4:28 PM EDT | Special Weather Statement | IND | Bartholomew, Decatur | 62 min |
| Jun 13, 4:36 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Shelby | 39 min |
| Jun 13, 4:52 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 40 hr |
| Jun 13, 5:29 PM EDT | Special Weather Statement | IND | Bartholomew, Decatur | 61 min |
| Jun 13, 6:04 PM EDT | Areal Flood Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 3 hr |
| Jun 13, 6:55 PM EDT | Flash Flood Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 4 hr |
| Jun 13, 7:13 PM EDT | Flash Flood Warning | IND | Brown, Jackson | 4 hr |
| Jun 13, 7:59 PM EDT | Areal Flood Warning | IND | Lawrence | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.